Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 22, 2007, 3:06 AM EST for 4 counties in Tennessee. It took effect at Feb 22, 2007, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 3:06 AM EST (08:06 UTC)
- In effect from
- Feb 22, 2007, 12:00 PM EST
- Expired
- Feb 22, 2007, 8:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Johnson County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 220806 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 306 AM EST THU FEB 22 2007 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM IN THE EASTERN GREAT LAKES AND HIGH PRESSURE OVER THE CENTRAL PLAINS WILL PRODUCE WINDY CONDITIONS TODAY...MAINLY DURING THE AFTERNOON HOURS. THE STRONGEST WINDS WILL GENERALLY BE SEEN IN THE HIGHER TERRAIN. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. TNZ018-043-045-047-221615- /O.NEW.KMRX.WI.Y.0003.070222T1700Z-070223T0100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN 306 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY IN THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ VAZ001-002-005-006-008-221615- /O.NEW.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 306 AM EST THU FEB 22 2007 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING. WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
2 follow-up statements
000 WWUS74 KMRX 221525 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EST THU FEB 22 2007 ...WINDY CONDITIONS THIS AFTERNOON ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE... .A STRONG PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON BETWEEN A LOW PRESSURE SYSTEM IN THE EASTERN GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE OVER THE CENTRAL PLAINS. THE STRONGEST WINDS WILL GENERALLY OCCUR OVER THE HIGHER TERRAIN. THESE WINDS ARE EXPECTED TO DIMINISH THIS EVENING AFTER SUNSET. TNZ015>017-042-044-046-222330- /O.EXA.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON 1025 AM EST THU FEB 22 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ TNZ018-043-045-047-222330- /O.CON.KMRX.WI.Y.0003.070222T1700Z-070223T0100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN 1025 AM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ VAZ001-002-005-006-008-222330- /O.CON.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/ LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY... LEBANON...ABINGDON 1025 AM EST THU FEB 22 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ DMG
000 WWUS74 KMRX 222017 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EST THU FEB 22 2007 ...WINDY CONDITIONS EXPECTED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE UNTIL SUNSET... .A STRONG PRESSURE GRADIENT WILL CONTINUE THIS EVENING BETWEEN A LOW PRESSURE SYSTEM IN THE EASTERN GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE OVER THE CENTRAL PLAINS. THE STRONGEST WINDS WILL GENERALLY OCCUR OVER THE HIGHER TERRAIN...AND WILL QUICKLY DIMINISH THIS EVENING AFTER SUNSET. TNZ018-043-045-047-230100- /O.CON.KMRX.WI.Y.0003.000000T0000Z-070223T0100Z/ JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN 317 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ015>017-042-044-046-VAZ001-002-005-006-008-230100- /O.CON.KMRX.LW.Y.0002.000000T0000Z-070223T0100Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 317 PM EST THU FEB 22 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:43 PM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 21, 9:43 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 943 PM EST WED FEB 21 2007 .DISCUSSION...QUASI-STATIONARY FRONT LINGERING ALONG THE NORTHERN TN BORDER AND INTO SOUTHWEST VA. RADAR INDICATING ACTIVITY HAS ENDED ACROSS THE CWA. WILL UPDATE FORECAST TO REMOVE PRECIPITATION CHANCES FOR TONIGHT. CLOUDS HAVE CLEARED OVER MOST OF THE AREA. MAY SEE A FEW CLOUDS MOVING IN OUR NORTHERN ZONES LATER TONIGHT ALONG THE FRONT. WILL KEEP THE PARTLY CLOUDY SKY IN THE NORTH AND MOSTLY CLEAR ELSEWHERE. MODELS ALSO INDICATING SOME SHALLOW MOISTURE...WILL ADD PATCHY FOG FOR TONIGHT. TEMPERATURES LOOK GOOD...NO CHANGES NEEDED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Feb 21, 4:55 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EST WED FEB 21 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220945- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 455 AM EST (355 AM CST) WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN NORTH CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS NORTHEAST TENNESSEE AND PARTS OF SOUTHWESTERN VIRGINIA EARLY THIS MORNING. WINDS MAY GUST TO BETWEEN 30 AND 40 MPH...AND SMALL HAIL FROM PEA TO NEAR DIME SIZE...COULD OCCUR WITH THE STRONGEST THUNDERSTORMS. LATER TODAY...SCATTERED SHOWERS WILL BE POSSIBLE AS A WEAK COLD FRONT DRIFTS SOUTHWARD INTO THE REGION. BY LATE AFTERNOON AND EARLY EVENING ONLY ISOLATED SHOWERS CAN BE EXPECTED...MAINLY IN THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONGER COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT INTO SUNDAY. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE ANTICIPATED BY SUNDAY...WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD MONITOR WEATHER DEVELOPMENTS AND LATER FORECASTS FOR THIS WEEKEND. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:06 AM EST | Lake Wind Advisory | MRX | Carter, Greene, Hancock, Hawkins, Sullivan, Washington | 17 hr |
Nearby
Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.